Jump to ContentJump to Main Navigation
Show Summary Details
Weitere Optionen …

Advances in Geometry

Managing Editor: Grundhöfer, Theo / Joswig, Michael

Wissenschaftlicher Beirat: Bamberg, John / Bannai, Eiichi / Cavalieri, Renzo / Coskun, Izzet / Duzaar, Frank / Eberlein, Patrick / Gentili, Graziano / Henk, Martin / Kantor, William M. / Korchmaros, Gabor / Kreuzer, Alexander / Lagarias, Jeffrey C. / Leistner, Thomas / Löwen, Rainer / Ono, Kaoru / Ratcliffe, John G. / Scheiderer, Claus / Van Maldeghem, Hendrik / Weintraub, Steven H. / Weiss, Richard

IMPACT FACTOR 2018: 0.789

CiteScore 2018: 0.73

SCImago Journal Rank (SJR) 2018: 0.329
Source Normalized Impact per Paper (SNIP) 2018: 0.908

Mathematical Citation Quotient (MCQ) 2018: 0.53

Alle Formate und Preise
Weitere Optionen …
Band 19, Heft 2


On the curve Yn = X(Xm + 1) over finite fields

Saeed Tafazolian
  • Korrespondenzautor
  • School of Mathematics, Institute for Research in Fundamental Sciences (IPM), P.O. Box 19395-5746, Teheran, Iran
  • Faculty of Mathematics and Computer Science, Amirkabir University of Technology (Tehran Polytechnic), 424 Hafez Ave., Tehran 15914, Iran
  • E-Mail
  • Weitere Artikel des Autors:
  • De Gruyter OnlineGoogle Scholar
/ Fernando Torres
  • IMECC/UNICAMP, R. Sérgio Buarque de Holanda, 651, Cidade Universitária “Zeferino Vaz”, 13083-859, Campinas, SP, Brazil
  • E-Mail
  • Weitere Artikel des Autors:
  • De Gruyter OnlineGoogle Scholar
Online erschienen: 07.01.2018 | DOI: https://doi.org/10.1515/advgeom-2017-0041


Let 𝓧 be the nonsingular model of a plane curve of type yn = f(x) over the finite field F of order q2, where f(x) is a separable polynomial of degree coprime to n. If the number of F-rational points of 𝓧 attains the Hasse–Weil bound, then the condition that n divides q+1 is equivalent to the solubility of f(x) in F; see [20]. In this paper, we investigate this condition for f(x) = x(xm+1).

Keywords: Finite field; maximal curve; Weierstrass semigroup; Kummer extension

MSC 2010: 11G20; 11M38; 14G15; 14H25


  • [1]

    M. Abdón, H. Borges, L. Quoos, Weierstrass points on Kummer extensions. arXiv 1308.2203v3 [math.AG]Google Scholar

  • [2]

    N. Arakelian, S. Tafazolian, F. Torres, On the spectrum for the genera of maximal curves over small fields.To appear in Adv. Math. Commun.Google Scholar

  • [3]

    R. Fuhrmann, A. Garcia, F. Torres, On maximal curves. J. Number Theory 67 (1997), 29–51. MR1485426 Zbl 0914.11036CrossrefWeb of ScienceGoogle Scholar

  • [4]

    A. Garcia, H. Stichtenoth, C.-P. Xing, On subfields of the Hermitian function field. Compositio Math. 120 (2000), 137–170. MR1739176 Zbl 0990.11040CrossrefGoogle Scholar

  • [5]

    G. van der Geer, E. W. Howe, K. E. Lauter, C. Ritzenthaler, Tables of Curves with Many Points, Korteweg–de Vries Instituut, Universiteit van Amsterdam 2009, www.manypoints.org

  • [6]

    M. Giulietti, J. W. P. Hirschfeld, G. Korchmáros, F. Torres, Curves covered by the Hermitian curve. Finite Fields Appl. 12 (2006), 539–564. MR2257083 Zbl 1218.11064CrossrefGoogle Scholar

  • [7]

    M. Giulietti, G. Korchmáros, A new family of maximal curves over a finite field. Math. Ann. 343 (2009), 229–245. MR2448446 Zbl 1160.14016CrossrefWeb of ScienceGoogle Scholar

  • [8]

    J. W. P. Hirschfeld, G. Korchmáros, F. Torres, Algebraic curves over a finite field. Princeton Univ. Press 2008. MR2386879 Zbl 1200.11042Google Scholar

  • [9]

    N. E. Hurt, Many rational points, volume 564 of Mathematics and its Applications. Kluwer 2003. MR2042828 Zbl 1072.11042Google Scholar

  • [10]

    A. Kazemifard, A. R. Naghipour, S. Tafazolian, A note on superspecial and maximal curves. Bull. Iranian Math. Soc. 39 (2013), 405–413. MR3095333 Zbl 1298.11057Google Scholar

  • [11]

    G. Korchmáros, F. Torres, On the genus of a maximal curve. Math. Ann. 323 (2002), 589–608. MR1923698 Zbl 1018.11029CrossrefGoogle Scholar

  • [12]

    G. Lachaud, Sommes d’Eisenstein et nombre de points de certaines courbes algébriques sur les corps finis. C. R. Acad. Sci. Paris Sér. I Math. 305 (1987), 729–732. MR920053 Zbl 0639.14013Google Scholar

  • [13]

    R. Lidl, H. Niederreiter, Finite fields, volume 20 of Encyclopedia of Mathematics and its Applications. Addison-Wesley Publ. Co., Reading, MA 1983. MR746963 Zbl 0554.12010Google Scholar

  • [14]

    H.-G. Rück, H. Stichtenoth, A characterization of Hermitian function fields over finite fields. J. Reine Angew. Math. 457 (1994), 185–188. MR1305281 Zbl 0802.11053Google Scholar

  • [15]

    J. Serre, Résumé des cours de 1983–1984. Ann. Collége de France (1984), 79–83.Google Scholar

  • [16]

    S. A. Stepanov, Arithmetic of algebraic curves. Consultants Bureau, New York 1994. MR1321599 Zbl 0862.11036Google Scholar

  • [17]

    H. Stichtenoth, Algebraic function fields and codes. Springer 2009. MR2464941 Zbl 1155.14022Google Scholar

  • [18]

    S. Tafazolian, A. Teherán-Herrera, F. Torres, Further examples of maximal curves which cannot be covered by the Hermitian curve. J. Pure Appl. Algebra 220 (2016), 1122–1132. MR3414410 Zbl 06506977CrossrefWeb of ScienceGoogle Scholar

  • [19]

    S. Tafazolian, F. Torres, On maximal curves of Fermat type. Adv. Geom. 13 (2013), 613–617. MR3181538 Zbl 06229235Web of ScienceGoogle Scholar

  • [20]

    S. Tafazolian, F. Torres, On the curve yn = xm + x over finite fields. J. Number Theory 145 (2014), 51–66. MR3253292 Zbl 06343973CrossrefWeb of ScienceGoogle Scholar

  • [21]

    J. Tate, Endomorphisms of abelian varieties over finite fields. Invent. Math. 2 (1966), 134–144. MR0206004 Zbl 0147.20303CrossrefGoogle Scholar


Erhalten: 18.01.2017

Revidiert: 02.06.2017

Online erschienen: 07.01.2018

Erschienen im Druck: 24.04.2019

Communicated by: G. Korchmáros

Funding: The authors were in part supported respectively by IPM grant No. 93140117, and by CNPq-Brazil grant 308326/2014-8.

Quellenangabe: Advances in Geometry, Band 19, Heft 2, Seiten 263–268, ISSN (Online) 1615-7168, ISSN (Print) 1615-715X, DOI: https://doi.org/10.1515/advgeom-2017-0041.

Zitat exportieren

© 2019 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Zitierende Artikel

Hier finden Sie eine Übersicht über alle Crossref-gelisteten Publikationen, in denen dieser Artikel zitiert wird. Um automatisch über neue Zitierungen dieses Artikels informiert zu werden, aktivieren Sie einfach oben auf dieser Seite den „E-Mail-Alert: Neu zitiert“.

Ahmad Kazemifard, Saeed Tafazolian, and Fernando Torres
Finite Fields and Their Applications, 2018, Jahrgang 52, Seite 200

Kommentare (0)